Feeling Frustrated - Social Anxiety Forum
 
Thread Tools
post #1 of 3 (permalink) Old 07-30-2016, 03:26 PM Thread Starter
SAS Member
 
Join Date: Jul 2016
Posts: 1

Feeling Frustrated


Hi,
I'm new to this forum. I have been feeling really frustrated and desperate lately to get help with my mental and physical health.

I'm currently on 300mg Wellbutrin for depression, and 5mg Cipralex for anxiety. I am very sensitive to meds, hence the low dose on Cipralex. The first week of taking Cipralex was hell. It was the week of Christmas. I didn't even go home for Christmas as I felt awful. I gave myself time to adjust to Cipralex, and once I did, I started to feel better. BUT, I gained weight. Each week, I was slowly gaining, which was very hard to deal with as I had successfully lost 47lbs up until mid January. I have gained 16lbs, which I can feel on my body. My doctor just keeps telling me to increase my workouts, and keeps bringing up the question, "What's more important, your physical health or your mental health?" I hate this comment because both are important, and I don't understand how gaining almost 20lbs would be okay especially when I'm over my BMI! Also, if I'm not feeling good in my body, than it's going to affect me physically.

I have expressed my frustration and upset with gaining weight and asked to try something else like Buspar but both my doctor and*and psychiatrist (who I didn't speak to directly but observes*through one of her resident doctor's in another room) have never heard of Buspar. I found it during one of my many searches. I learned that*Buspar is an older medication, has less side effects than most other AD's, and pairs well with*Wellbutrin. However, my doctor, and the psychiatrist decided to keep me on Cipralex. I then decided to start taking Cipralex every other day to see if this would make a change in my weight but it didn't. When I went back to visit with the resident doctor (psychiatrist sits in another room observing), the psychiatrist suggested taking 2.5mg Cipralex every other day to help with the weight loss. I wasn't sure about this but tried it however within 6 weeks, I noticed myself feeling more anxious, irritable, and depressed. I knew that it was because of the taking Cipralex 2.5mg every other day.

I went back, and the doctor told me to start taking 2.5mg every day for a week, and then up it to 5mg every day thereafter. I have been doing this for about a week now but still feel "meh". I don't feel motivated to do anything. I don't feel excited about life, and feel really bothered by how I feel and look. I haven't lost the 16lbs that I gained, and many of my clothes don't fit. With it being summer, it's been very frustrating, and upsetting. I wear a lot of summer dresses to "hide" but this doesn't make me feel good either. My friend wants to go away to the Caribbean at the beginning of September, and asked me to go with her. Rather than feel excited about going, I feel anxious and panicky because of the weight gain, and also due to the fact that I'm still feeling down.

I find myself being at home a lot because most of my friends are busy with their families. I also have two friends who are going through their own depression so this doesn't help. It just brings me down. I need to get out and do things for myself in order to feel good but I don't know what to do as I don't feel excited about anything. I also feel anxious and I'm not sure why. I think it's because I find myself in this slump that I can't get out of. I have done so much in my past but since moving out on my own, it's been lonely. I like my peace and quiet but miss having a social outlet.
I get jealous of couples and families going away to cottages, or other places. I want to do fun things but I also want to feel good to enjoy doing them with someone - if I can find people to do things with.

It's the summer and it makes me feel sad that I feel this way because I should be out there enjoying it rather than think about my depression, anxiety and weight gain. I started feeling depressed last year in May and had a tough summer. I was hoping this year would be better. It is in some ways but I'm still not 100%.

I requested to see a psychiatrist who was highly recommended, and different from other psychiatrists. From what I read about her, she is warm, compassionate, understanding, and listens. She has helped many people, and they wrote about how grateful they were to have her help them, and wish that they had met her sooner. However, I won't be able to see her until September, which is tough. I want to feel better, and don't want to continue gaining weight. I don't know what to do.

I'm seeing a naturopathic doctor who put me on some supplements to help i.e., omega 3, adrenal function (includes*high vitamin B's) and magnesium. I'm still waiting for another supplement to arrive in the mail - iodine. I have read many good things about this and how it helps our body. I really hope that I will notice a difference.

I have a wedding in October, and already I'm worrying about this. I want to be feel good and lose the weight that I gained otherwise, I don't want to go. I know that I will feel anxious about my weight gain, which will affect me having a good time.

I don't understand why doctors don't understand how weight can affect your mental health. Obviously, the weight gain is affecting me and for doctors to suggest that mental health is more important than physical health is irresponsible.

I would like to hear if anyone has had success with weight loss while on Cipralex, and if not, what did you do? Did you switch to another medication without the weight gain?

Sorry for the long message. I greatly appreciate your helpful advice.
Thanks.
Isabella36 is offline  
Sponsored Links
Advertisement
 
post #2 of 3 (permalink) Old 07-30-2016, 08:37 PM
W/ a Gun Against My Head
 
Join Date: Jan 2015
Location: USA
Gender: Female
Age: 21
Posts: 558
My Mood: Brooding
The thing is with medications is that you have to find one that has the right balance between good and bad effects. If the gained weight is bothering you a lot, then you should try something else.

"Could you do me a favor? Could you kill me?" - Adrian Monk
Brawk Shady is offline  
post #3 of 3 (permalink) Old 07-31-2016, 08:44 AM
SAS Member
 
Join Date: Jul 2016
Age: 33
Posts: 4
Try to work out, may be it helps

Отправлено с моего Micromax Q415 через Tapatalk
baz87 is offline  
Reply

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page



Similar Threads
Thread Thread Starter Forum Replies Last Post
feeling lonly and frustrated sarahjk Introductions and Welcomes 12 05-04-2016 12:26 AM
New and feeling dumb. Epiphyllum Introductions and Welcomes 10 12-23-2015 06:32 PM
Feeling depressed, frustrated and tired of life in general Brandeezy Frustration 4 12-19-2015 09:17 PM
Frustrated about life :( Emily111 Coping With Social Anxiety 9 11-27-2015 07:55 PM

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

 
For the best viewing experience please update your browser to Google Chrome